Alert archive / Massachusetts / Frost Advisories in 2009

Frost Advisory 8, NWS Boston/Norton, MA

October 11, 20094 states

NWS Boston/Norton, MA issued this frost advisory at Oct 11, 2009, 3:05 AM EDT for 4 states. It took effect at Oct 12, 2009, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2009, 3:05 AM EDT (07:05 UTC)
In effect from
Oct 12, 2009, 2:00 AM EDT
Expired
Oct 12, 2009, 8:00 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Hampden County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 110705
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
305 AM EDT SUN OCT 11 2009

MAZ002-003-008-009-NHZ011-015-111515-
/O.NEW.KBOX.FZ.W.0004.091012T0600Z-091012T1200Z/
/O.CON.KBOX.FR.Y.0007.000000T0000Z-091011T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...PETERBOROUGH...WEARE
305 AM EDT SUN OCT 11 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

THE FROST ADVISORY FOR EARLY THIS MORNING AND THE FREEZE WARNING FOR
EARLY MONDAY MORNING INCLUDES THE EAST SLOPES OF THE BERKSHIRES...
PORTIONS OF NORTHWEST MASSACHUSETTS...AS WELL AS SOUTHWEST NEW
HAMPSHIRE.

TEMPERATURES EARLY THIS MORNING IN THE LOWER TO MID 30S WILL RESULT
IN A WIDESPREAD FROST. A FEW OF THE NORMALLY COLDER OUTLYING
LOCATIONS WILL SEE EARLY MORNING TEMPERATURES AROUND 30.

A REINFORCING SHOT OF COOL AIR LATE THIS AFTERNOON AND EVENING WILL
SET THE STAGE FOR EVEN COLDER TEMPERATURES TONIGHT. LOW TEMPERATURES
EARLY MONDAY MORNING ARE EXPECTED TO FALL BETWEEN 25 AND 30
DEGREES...YIELDING A WIDESPREAD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MAZ010-111515-
/O.NEW.KBOX.FZ.W.0004.091012T0600Z-091012T1200Z/
EASTERN HAMPSHIRE MA-
INCLUDING THE CITIES OF...AMHERST...NORTHAMPTON
305 AM EDT SUN OCT 11 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THIS FREEZE WARNING INCLUDES EASTERN HAMPSHIRE COUNTY IN MASSACHUSETTS.

A REINFORCING SHOT OF COOL AIR LATE THIS AFTERNOON AND EVENING WILL
SET THE STAGE FOR A WIDESPREAD FREEZE TONIGHT. LOW TEMPERATURES BY
EARLY MONDAY MORNING ARE EXPECTED TO BOTTOM OUT BETWEEN 25 AND
30...YIELDING A WIDESPREAD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ002>004-MAZ004>007-011>014-016>021-026-NHZ012-RIZ001>007-
111515-
/O.NEW.KBOX.FR.Y.0008.091012T0600Z-091012T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...SPRINGFIELD...MILFORD...
WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
AYER...MANCHESTER...NASHUA...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
305 AM EDT SUN OCT 11 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THIS FROST ADVISORY INCLUDES EASTERN HILLSBOROUGH COUNTY IN SOUTHERN
NEW HAMPSHIRE...AS WELL AS MUCH OF CENTRAL AND EASTERN
MASSACHUSETTS...NORTHERN CONNECTICUT AND RHODE ISLAND.

A REINFORCING SHOT OF COOL AIR LATE THIS AFTERNOON AND EVENING WILL
SET THE STAGE FOR A CHILLY NIGHT. LOW TEMPERATURES ARE EXPECTED TO
FALL INTO THE LOWER TO MIDDLE 30S...YIELDING A WIDESPREAD FROST. A
FEW OF THE NORMALLY COLDER LOCATIONS MAY SEE THE MERCURY DIP BELOW
FREEZING FOR A SHORT TIME EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

FRANK
3 follow-up statements
000 
WWUS71 KBOX 112013
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SUN OCT 11 2009

MAZ002-003-008>010-NHZ011-015-120415-
/O.CON.KBOX.FZ.W.0004.091012T0600Z-091012T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...JAFFREY...
KEENE...PETERBOROUGH...WEARE
413 PM EDT SUN OCT 11 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THIS FREEZE WARNING INCLUDES EASTERN HAMPSHIRE COUNTY IN
MASSACHUSETTS.

A REINFORCING SHOT OF COOL AIR LATE THIS AFTERNOON AND EVENING
WILL SET THE STAGE FOR A WIDESPREAD FREEZE TONIGHT. LOW
TEMPERATURES BY EARLY MONDAY MORNING ARE EXPECTED TO BOTTOM OUT
BETWEEN 25 AND 30...YIELDING A WIDESPREAD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ002>004-MAZ004>007-011>014-016>021-026-NHZ012-RIZ001>007-
120415-
/O.CON.KBOX.FR.Y.0008.091012T0600Z-091012T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...SPRINGFIELD...MILFORD...
WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
AYER...MANCHESTER...NASHUA...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
413 PM EDT SUN OCT 11 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THIS FROST ADVISORY INCLUDES EASTERN HILLSBOROUGH COUNTY IN
SOUTHERN NEW HAMPSHIRE...AS WELL AS MUCH OF CENTRAL AND EASTERN
MASSACHUSETTS...NORTHERN CONNECTICUT AND RHODE ISLAND.

A REINFORCING SHOT OF COOL AIR LATE THIS AFTERNOON AND EVENING
WILL SET THE STAGE FOR A CHILLY NIGHT. LOW TEMPERATURES ARE
EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S...YIELDING A
WIDESPREAD FROST. A FEW OF THE NORMALLY COLDER LOCATIONS MAY SEE
THE MERCURY DIP BELOW FREEZING FOR A SHORT TIME EARLY MONDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
FIELD
000 
WWUS71 KBOX 120131
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
931 PM EDT SUN OCT 11 2009

MAZ002-003-008>010-NHZ011-015-120945-
/O.CON.KBOX.FZ.W.0004.091012T0600Z-091012T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...JAFFREY...
KEENE...PETERBOROUGH...WEARE
931 PM EDT SUN OCT 11 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THIS FREEZE WARNING INCLUDES SOUTHWEST NEW HAMPSHIRE...NORTHWEST
MASSACHUSETTS...AS WELL AS THE EAST SLOPES OF THE BERKSHIRES.

LOW TEMPERATURES BY EARLY MONDAY MORNING ARE EXPECTED TO BOTTOM OUT
BETWEEN 25 AND 30...YIELDING A WIDESPREAD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ002>004-MAZ004>007-011>014-016>021-026-NHZ012-RIZ001>007-
120945-
/O.CON.KBOX.FR.Y.0008.091012T0600Z-091012T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...SPRINGFIELD...MILFORD...
WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
AYER...MANCHESTER...NASHUA...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
931 PM EDT SUN OCT 11 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THIS FROST ADVISORY INCLUDES EASTERN HILLSBOROUGH COUNTY IN
SOUTHERN NEW HAMPSHIRE...AS WELL AS MUCH OF CENTRAL AND EASTERN
MASSACHUSETTS...NORTHERN CONNECTICUT AND RHODE ISLAND.

LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE
30S BY EARLY MONDAY MORNING...YIELDING A WIDESPREAD FROST. A FEW OF THE
NORMALLY COLDER LOCATIONS MAY SEE THE MERCURY DIP BELOW FREEZING FOR
A SHORT TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KBOX 120650
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
250 AM EDT MON OCT 12 2009

MAZ002-003-008>010-NHZ011-015-121200-
/O.CON.KBOX.FZ.W.0004.000000T0000Z-091012T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...JAFFREY...
KEENE...PETERBOROUGH...WEARE
250 AM EDT MON OCT 12 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

THIS FREEZE WARNING INCLUDES SOUTHWEST NEW HAMPSHIRE...NORTHWEST
MASSACHUSETTS...AS WELL AS THE EAST SLOPES OF THE BERKSHIRES.

LOW TEMPERATURES EARLY THIS MORNING ARE EXPECTED TO BOTTOM OUT
BETWEEN 25 AND 30...YIELDING A WIDESPREAD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CTZ002>004-MAZ004>007-011>014-016>021-026-NHZ012-RIZ001>007-
121200-
/O.CON.KBOX.FR.Y.0008.000000T0000Z-091012T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...SPRINGFIELD...MILFORD...
WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...QUINCY...TAUNTON...
BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
AYER...MANCHESTER...NASHUA...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
250 AM EDT MON OCT 12 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

THIS FROST ADVISORY INCLUDES EASTERN HILLSBOROUGH COUNTY IN
SOUTHERN NEW HAMPSHIRE...AS WELL AS MUCH OF CENTRAL AND EASTERN
MASSACHUSETTS...NORTHERN CONNECTICUT AND RHODE ISLAND.

LOW TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S EARLY
THIS MORNING...YIELDING A WIDESPREAD FROST.  A FEW OF THE NORMALLY
COLDEST LOCATIONS MAY SEE THE MERCURY DIP BELOW FREEZING FOR A SHORT
TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

FRANK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 10, 9:33 PM EDT, 5 hours 32 minutes earlier.

Area forecast discussion, Oct 10, 9:33 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
933 PM EDT SAT OCT 10 2009

.SYNOPSIS...
HI PRES OVER THE MID WEST WILL MOVE E TO NEW ENGLAND ON MON. A DRY
SECONDARY COLD FRONT WILL PASS NW TO SE ACROSS SOUTHERN NEW ENGLAND
ON SUN BRINGING IN A REINFORCING SHOT OF COLD AIR. FROST LIKELY IN
MANY NW VALLEYS TONIGHT AND MORE WIDESPREAD ACROSS THE REGION SUN
NIGHT. ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION ON
TUESDAY...FOLLOWED BY A CHILLY AREA OF HIGH PRESSURE FOR WEDNESDAY
AND THURSDAY. A COASTAL STORM MAY AFFECT THE REGION FRI AND FRI NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE PREVIOUS FORECAST IS PRETTY MUCH ON TRACK.  JUST SOME THIN HIGH
CLOUDS WERE STREAMING ACROSS SOUTHERN NEW ENGLAND...BUT LIGHT WINDS
AND THE RELATIVELY DRY AIR WILL ALLOW FOR A GOOD NIGHT OF
RADIATIONAL COOLING.  THE FROST ADVISORY CONTINUES FOR THE EAST
SLOPES OF THE BERKSHIRES...NORTHWEST MA...AS WELL AS SOUTHWEST NH
WHERE LOWS SHOULD BOTTOM OUT IN THE LOWER TO MID 30S.  PATCHY FROST
IS EXPECTED ACROSS THE NORMALLY COLDER OUTLYING LOCATIONS ACROSS THE
REST OF SOUTHERN NEW ENGLAND WHERE LOWS WILL BOTTOM OUT IN THE MID
TO UPPER 30S.  HOWEVER...IT DOES NOT APPEAR WIDESPREAD ENOUGH TO
WARRANT AN ADVISORY.  THE URBAN HEAT ISLANDS OF BOSTON/PROVIDENCE
SHOULD SEE LOWS FALL INTO THE LOWER TO MID 40S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
DRY SECONDARY COLD FRONT DEPICTED ON MODELS TO PASS NW TO SE ACROSS
SOUTHERN NEW ENGLAND ON SUN. THERE WILL PROBABLY BE SOME CLOUDS
ASSOCIATED WITH THIS FEATURE AND HAVE SHOWN ACCORDINGLY IN SKY COVER
GRIDS. BECOMING CLEAR NW TO SE DURING SUN AFTERNOON AND EARLY
EVENING. TEMPERATURES AT 850 MB PROJECTED BY BOTH OPERATIONAL NAM
AND GFS TO DROP TO BETWEEN -2C AND -4C ACROSS SOUTHERN NEW ENGLAND
SUN NIGHT AND BELIEVE A LARGE PORTION OF INTERIOR SOUTHERN NEW
ENGLAND WILL NEED A FROST ADVISORY FOR SUN NIGHT AS WINDS DIMINISH
UNDER CLEAR SKIES. A FREEZE WARNING MAY BE IN ORDER FOR A FEW OF OUR
NW MA AND SW NH ZONES. SUN NIGHT MAY SPELL THE END OF THE GROWING
SEASON FOR MANY PLANTS ACROSS A LARGE PORTION OF OUR AREA.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MID TO LONG RANGE MODELS AND GLOBAL ENSEMBLES ARE IN FAIRLY GOOD
AGREEMENT EXCEPT IN THE DETAILS THROUGH DAY 4...THEN BEGIN TO
SIGNIFICANTLY DIVERGE DAYS 5 THROUGH 7.

MONDAY...COOL HIGH PRESSURE PREVAILS ACROSS THE AREA WITH HIGHS IN
THE 50S.

MONDAY NIGHT AND TUESDAY...THE NEXT SHORT WAVE DISTURBANCE QUICKLY
APPROACHES FROM THE NORTHERN GREAT LAKES REGION. THE SURFACE LOW
TRACK IS A BIT QUICKER AND FURTHER SOUTH WITH THE LATEST OPERATIONAL
GFS AND UKMET WHILE THE NAM AND GGEM ARE SLOWER AND NORTH OF THE
FORECAST AREA. THIS SYSTEM SHOULD BE A QUICK MOVER AS THERE WILL BE A
140 KT JET STREAK TRACKING EAST THROUGH NORTHERN NEW ENGLAND TUESDAY.
A SOUTHERLY 40 TO 50 KT H85 JET WILL PROVIDE ISENTROPIC LIFT AHEAD OF
THE LOW.

IT CURRENTLY  APPEARS THE BEST CHANCE FOR PRECIPITATION WILL
OCCUR ACROSS THE NORTHERN ZONES...WHERE THE BEST ISENTROPIC LIFT AND
DYNAMICAL FORCING MECHANISMS WILL BE FOUND NORTH OF THE WARM FRONT.
HAVE ADVERTISED LIKELY POPS NORTH AND CHANCE POPS SOUTH WITH THE
PRECIPITATION THREAT GENERALLY FOCUSED BETWEEN 09Z AND 15Z TUESDAY.

TUESDAY NIGHT THROUGH THURSDAY...COOL HIGH PRESSURE COVERS THE AREA
WITH TEMPERATURES MORE TYPICAL OF MID NOVEMBER.

THURSDAY NIGHT THROUGH SATURDAY...SIGNIFICANT DISCREPANCIES DEVELOP
REGARDING THE EVOLUTION OF COASTAL LOW PRESSURE AND ITS TRACK.
THE MODELS APPEAR TO BE HAVING SOME DIFFICULTY DEFINING SEVERAL
SHORT WAVE DISTURBANCES IN THE MEAN FLOW. ENSEMBLE GUIDANCE FEATURES
A WIDE SPREAD IN THE AMPLITUDE OF THE UPPER LEVEL TROUGH ALONG AND
EAST OF THE MISSISSIPPI VALLEY. THE 12Z ECMWF IS CURRENTLY THE MOST
AMPLIFIED SOLUTION AND IS CURRENTLY AN OUTLIER...ALTHOUGH IT CANNOT
BE DISCOUNTED...IT WOULD BRING GALE FORCE WINDS WITH SEVERAL INCHES
OF RAINFALL ALONG THE COAST AND A SIGNIFICANT ELEVATION SNOW EVENT
ACROSS THE FAR NORTHWEST INTERIOR. MEANWHILE THE 12Z UKMET FEATURES
AN INSIDE RUNNER SOLUTION WHILE THE GLOBAL GEM IS MUCH FURTHER SOUTH.

CURRENTLY LEANED TOWARDS A 50/50 SOLUTION BETWEEN 12Z HPC GUIDANCE
AND THE 12Z OPERATIONAL GFS WHICH DEPICTS SEVERAL WEAKER WAVES OF
LOW PRESSURE TRACKING NORTHEAST JUST TO THE SOUTHEAST OF NEW
ENGLAND. THIS WOULD STILL BRING THE POTENTIAL FOR A SIGNIFICANT
PRECIPITATION EVENT ACROSS THE AREA...WITH A WINTRY MIX POSSIBLE
WELL INLAND...BUT AMOUNTS NOT CURRENTLY AS HEAVY AS THE 12Z ECMWF
ADVERTISES.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THROUGHOUT AREA OVERNIGHT. ISOLATED PATCHY GROUND FOG
LATE BUT IT SHOULD NOT REALLY AFFECT ANY OF OUR TERMINALS...EXCEPT
PERHAPS BAF FOR A BRIEF TIME.

SUNDAY AND SUNDAY NIGHT...VFR CONDITIONS THRUOUT AREA. NW
WIND MAY GUST 20 TO 25 KT FOR A TIME EXPOSED AREAS LATE SUN AFTERNOON
AND EARLY SUN EVENING.

OUTLOOK /MONDAY THROUGH THURSDAY/...

SUN...VFR. GUSTY WEST WINDS 20 TO 25 KNOTS DURING THE DAY.

MONDAY...VFR.

MONDAY NIGHT AND TUESDAY...A PERIOD OF MVFR CEILINGS EXPECTED LATE
MONDAY NIGHT AND TUESDAY MORNING. BRIEF IFR POSSIBLE TUESDAY MORNING.
WIND SHIFT TO NW WITH 25 TO 30 KT GUSTS IN THE AFTERNOON.

TUESDAY NIGHT THROUGH THURSDAY...VFR. WINDS DIMINISH TUE NIGHT AND
WED MORNING.

&&

.MARINE...

OVERNIGHT...WINDS HAVE DIMINISHED BELOW SCA THRESHOLDS IN BOS HARBOR
AND NARRAGANSETT BAY.  STILL SOME MARGINAL 25 KNOT GUSTS ACROSS SOME
OF OUR HARBORS AND CAPE COD BAY...SO HEADLINES CONTINUE UNTIL
MIDNIGHT.  ACROSS PORTIONS OF THE OUTER MOST WATERS WILL CONTINUE
HEADLINES FOR MARGINAL 5 FOOT SEAS UNTIL ABOUT 2 AM...BUT SHOULD
DIMINISH HERE AS WELL AFTER THAT TIME.

SUNDAY...
NW WIND GUSTS 20 TO 25 KT POSSIBLE LATE SUN AFTERNOON AND EARLY SUN
NIGHT ACROSS THE WATERS.

OUTLOOK /SUNDAY THROUGH WEDNESDAY/...

SUNDAY-MONDAY ...SMALL CRAFT ADVISORY APPEARS LIKELY FOR GUSTY WEST
NORTHWEST WINDS LATE SUNDAY AND SUNDAY NIGHT AS A WEAK COLD FRONT
CROSSES THE WATERS. WINDS AND SEAS DIMINISH MONDAY.

TUESDAY...A SMALL CRAFT ADVISORY EXPECTED WITH SOUTHWEST WINDS
GUSTING UP TO 25 KT IN THE MORNING THEN WINDS SHIFTING TO NORTHWEST
WITH 25 TO 30 KT GUSTS IN THE AFTERNOON. SCATTERED GUSTS UP TO 35 KT
POSSIBLE IN THE AFTERNOON. SEAS BUILDING TO 4 TO 6 FT ACROSS THE
OPEN WATERS.

TUESDAY NIGHT AND WEDNESDAY...NW WINDS GUSTING TO 25 TO 30 KT
TUESDAY NIGHT...THEN DIMINISHING WEDNESDAY. SEAS 4 TO 7 FT ACROSS
THE OPEN WATERS.

WEDNESDAY NIGHT AND THURSDAY...SEAS DIMINISHING BELOW SCA CRITERIA
WEDNESDAY NIGHT AND REMAINING BELOW CRITERIA THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY UNTIL 8 AM EDT SUNDAY FOR MAZ002-003-008-009.
NH...FROST ADVISORY UNTIL 8 AM EDT SUNDAY FOR NHZ011-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>235-
     237-256.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ250-254-255.

&&

SYNOPSIS...STRAUSS/THOMPSON
NEAR TERM...FRANK
SHORT TERM...THOMPSON
LONG TERM...STRAUSS
AVIATION...FRANK/THOMPSON/STRAUSS
MARINE...FRANK/THOMPSON/STRAUSS
Hazardous weather outlook, Oct 10, 4:56 PM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT SAT OCT 10 2009

CTZ002>004-MAZ004>007-010>024-026-NHZ012-RIZ001>008-112100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
456 PM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PATCHY FROST IS POSSIBLE AFTER MIDNIGHT IN NORMALLY COLDER
LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST AND FREEZE WARNINGS ARE LIKELY SUNDAY NIGHT FOR MUCH OF
INTERIOR SOUTHERN NEW ENGLAND. THIS MAY INCLUDE THE NORMALLY COLDER
LOCATIONS OF EASTERN AND SOUTHEASTERN MASSACHUSETTS. LOW
TEMPERATURES WILL PROBABLY FALL INTO THE UPPER 20S AND LOWER 30S
ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE...AND THE
MID 30S ACROSS MUCH OF THE REST OF INTERIOR SOUTHERN NEW ENGLAND.

FROST AND FREEZE WARNINGS MAY BE NEEDED AGAIN ACROSS AN EVEN BROADER
REACH OF SOUTHERN NEW ENGLAND TUESDAY NIGHT AND ESPECIALLY WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-003-008-009-NHZ011-015-112100-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
456 PM EDT SAT OCT 10 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TONIGHT AND
EARLY SUNDAY TO PRODUCE NUMEROUS AREAS OF FROST

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

FROST AND FREEZE WARNINGS ARE LIKELY SUNDAY NIGHT FOR SOUTHWEST NEW
HAMPSHIRE AND MUCH OF NORTHERN AND WESTERN MASSACHUSETTS WHERE
TEMPERATURES MAY DIP INTO THE UPPER 20S AND LOWER 30S ACROSS THE
NORMALLY COLDER LOCATIONS.

FROST AND FREEZE WARNINGS MAY BE NEEDED AGAIN ACROSS A BROADER REACH
OF SOUTHERN NEW ENGLAND TUESDAY NIGHT AND ESPECIALLY WEDNESDAY
NIGHT.

LOW PROBABILITY OF A WET SNOW EVENT ACROSS THE HIGH TERRAIN SOMETIME
THURSDAY NIGHT THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-112100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
456 PM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WEST TO NORTHWEST WIND GUSTS MAY APPROACH GALE FORCE TUESDAY NIGHT
AND EARLY WEDNESDAY.

LOW PROBABILITY OF A GALE OCCURRING SOMETIME THURSDAY NIGHT THROUGH
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:05 AM EDTFreeze WarningBOXFranklin, Hampden, Hampshire29 hr
Oct 11, 3:11 AM EDTSmall Craft AdvisoryBOX27 hr

Nearby

Frost Advisories in Massachusetts, 2009Frost Advisories in Rhode Island, 2009Frost Advisories in Connecticut, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.